MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 28MM STD V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 28MM STD V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Catalog Number 6260-5-128
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
When surgeon was performing the hip-joint replacement surgery, he found that after he connected the accolade hfx handle to 28mm std v40 taper vit head, they were loosening and could not be fastened.The surgery process has been affected, after coordinated, the surgeon replaced with a taper vit head which has the same cone angel, and finished the surgery.The surgeon replaced with a taper vit head with a larger diameter and the same con angel, the substitute product item: 6260-5-228,28mm+4mm, afterwards the surgery was finished.
 
Additional Manufacturer Narrative
An event regarding a siz/fit issue involving a metal head was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection: visual inspection of the return part was carried out.The device was visually unremarkable.Dimensional inspection: dimensional inspection was carried out on the returned head.All dimensions were found to be within specification.-medical records received and evaluation: no information was received for review with a clinical consultant.No adverse impact to patient was noted.-device history review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review indicated there have been no other similar events for the reported lot.Conclusions: the exact cause of the event could not be determined, the metal head was found to be dimensionally within specifications.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
28MM STD V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6272897
Report Number0002249697-2017-00316
Device Sequence Number19001756
Product Code LWJ
UDI-Device Identifier07613327012866
UDI-Public(01)07613327012866(11)150705(17)200731(10)52347501
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number6260-5-128
Device Lot Number52347501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;